Alert archive / Georgia / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Jacksonville, FL

February 11, 20129 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Feb 11, 2012, 2:36 AM EST for 9 counties in Georgia; 7 counties in Florida. It took effect at Feb 11, 2012, 1:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2012, 2:36 AM EST (07:36 UTC)
In effect from
Feb 11, 2012, 1:00 PM EST
Expired
Feb 11, 2012, 5:00 PM EST
In force
4 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WWUS82 KJAX 110736
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EST SAT FEB 11 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-111545-
/O.UPG.KJAX.FW.A.0005.120211T1800Z-120211T2200Z/
/O.NEW.KJAX.FW.W.0004.120211T1800Z-120211T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH-
236 AM EST SAT FEB 11 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA
AND INTERIOR SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 
  133... 134...135...136...149...150...151...162 AND 163. 

* WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 PERCENT
  OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 PERCENT OVER
  NORTHEAST FLORIDA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
3 follow-up statements
869 
WWUS82 KJAX 111605
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 AM EST SAT FEB 11 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112200-
/O.CON.KJAX.FW.W.0004.120211T1800Z-120211T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH-
1105 AM EST SAT FEB 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA
AND INTERIOR SOUTHEAST GEORGIA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 
  133...134...135...136...149...150...151...162 AND 163. 

* WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 
  PERCENT OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 PERCENT 
  OVER NORTHEAST FLORIDA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
939 
WWUS82 KJAX 111911
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EST SAT FEB 11 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112200-
/O.CON.KJAX.FW.W.0004.000000T0000Z-120211T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH-
211 PM EST SAT FEB 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST FLORIDA
AND INTERIOR SOUTHEAST GEORGIA...

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 
  022...023...024...025...030...031...032...033...035...036... 
  037...038 AND 040. IN GEORGIA...FIRE WEATHER ZONES 132... 
  133... 134...135...136...149...150...151...162 AND 163. 

* WIND...NORTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 25 TO 30 
  PERCENT OVER INTERIOR SOUTHEAST GEORGIA...AND 30 TO 35 
  PERCENT OVER NORTHEAST FLORIDA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/JAX
416 
WWUS82 KJAX 112206
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EST SAT FEB 11 2012

FLZ020>025-030>033-035>038-040-GAZ132>136-149>151-162-163-112315-
/O.EXP.KJAX.FW.W.0004.000000T0000Z-120211T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-ECHOLS-CLINCH-
506 PM EST SAT FEB 11 2012

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHEAST FLORIDA AND INTERIOR SOUTHEAST GEORGIA...


$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 10, 8:46 PM EST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 10, 8:46 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 PM EST FRI FEB 10 2012

.UPDATE...
A MESO-LOW FORMED A FEW HOURS AGO OVER NE FL AND SINCE THEN LOW
PRESSURE HAS BECOME MORE DEVELOPED ALONG THE EAST-CENTRAL FL
COAST WITH A TROUGH EXTENDING NEWD OVER OUR COASTAL WATERS. A
BAND OF SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS ARE NOTED
ALONG TROUGH. SCATTERED TO NUMEROUS MAINLY LIGHT SHOWERS ARE
OCCURRING ON THE BACK SIDE OF THE LOW. A SHORTWAVE TROUGH IS
TRACKING ACROSS THE CENTRAL GULF WITH RAIN CHANCES CONTINUING
AHEAD OF THIS FEATURE. AFTER MIDNIGHT THE SHORTWAVE WILL SWEEP
OVER THE FORECAST AREA PUSHING THE SURFACE LOW NEWD INTO THE
ATLANTIC WITH A COLD FRONT MOVING THROUGH IN ITS WAKE. MOST RAIN
ASSOCIATED WITH THE SHORTWAVE WILL PASS OVER OUR SRN TIER AND
CENTRAL FL. COOLER AND DRIER AIR WILL FILTER IN FROM THE NW LATER
TONIGHT DROPPING TEMPERATURES OVER SE GA AND THE SUWANNEE RIVER
VALLEY INTO THE LOWER 40S. HAVE ADJUSTED POPS TO LIKELY OVER THE
SRN PORTION THIS EVENING AND THEN QUICKLY DROPPING TO SLGT CHANCE
FOR SE GA. POPS WILL BEGIN DECREASING AROUND MIDNIGHT AND EXPECT
RAIN CHANCES TO HAVE ENDED BY SUNRISE.

&&

.AVIATION...PREVAILING MVFR THIS EVENING AT GNV AND SSI DUE TO
REDUCED VSBYS IN SHOWER ACTIVITY. PRE-FRONTAL PRECIP WILL CONTINUE
TO IMPACT THE TERMINALS THROUGH 06Z...UNTIL PRECIP SHIELD SHIFTS
PROGRESSIVELY SSE THROUGH 12Z SAT. MID CIGS ARE EXPECTED TO CLEAR
OUT AROUND SUNRISE SAT...WITH LOW MVFR CIGS 1-3KFT POSSIBLY
IMPACTING THE TERMINALS EARLY SAT MORNING UNDER DRIER AND GUSTY NW
FLOW ERODES LOW DECK BY LATE MORNING.

&&

.MARINE...
AS LOW PRESSURE DEVELOPS OVER THE WATERS THE BUOYS ARE REPORTING
VARIABLE WINDS WITH SPEEDS FROM 5 TO 15 KNOTS AND OCCASIONAL
HIGHER GUSTS. AS THIS LOW MOVES FARTHER OFFSHORE...WEST TO NW
WINDS WILL INCREASE IN ITS WAKE. SCA CONDITIONS ARE SET TO BEGIN
AT MIDNIGHT OFFSHORE AND ALTHOUGH THIS MAY BE A COUPLE HOURS EARLY
WINDS WILL INCREASE TO 20-25 KT OFFSHORE BY EARLY SAT MORNING.
THERE WILL BE NO SIGNIFICANT CHANGES TO THE UPDATE.

RIP CURRENTS: LOW RISK EXPECTED ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  42  57  25  51 /  20   0   0   0
SSI  48  61  30  50 /  50   0   0   0
JAX  48  63  29  51 /  60   0   0   0
SGJ  51  65  32  49 /  70  10   0   0
GNV  47  64  29  53 /  70  10   0   0
OCF  48  67  29  54 /  70  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-DUVAL-FLAGLER-MARION-NASSAU-
     PUTNAM-ST JOHNS-UNION.

GA...HARD FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-
     COASTAL CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
     CLINCH-COFFEE-ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST SATURDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 11 AM SATURDAY TO 9 AM EST SUNDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

MKT/ABE/PK
Hazardous weather outlook, Feb 10, 2:26 PM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
226 PM EST FRI FEB 10 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-110945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
226 PM EST FRI FEB 10 2012

THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY NEAR THE COAST
AND COASTAL WATERS LATE IN THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL USHER IN A MUCH COLDER AIR MASS TO THE AREA
OVER THE WEEKEND. A HARD FREEZE WATCH IS IN EFFECT FOR THE SUWANNEE
VALLEY INTO INLAND SOUTHEAST GEORGIA FOR SATURDAY NIGHT AND A FREEZE
WATCH ELSEWHERE. WIND CHILLS ARE FORECAST TO FALL INTO THE UPPER
TEENS AND LOWER 20S SATURDAY NIGHT WITH WIND CHILL ADVISORIES
POSSIBLE ACROSS NORTHEAST FLORIDA.

A GALE WATCH HAS BEEN POSTED FOR THE OFFSHORE WATERS FROM
SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

THERE WILL BE AN ELEVATED FIRE DANGER THIS WEEKEND DUE TO LOW
HUMIDITY AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:03 AM ESTHard Freeze WarningJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more30 hr
Feb 11, 3:03 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more16 hr
Feb 11, 1:42 PM ESTHard Freeze WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more25 hr
Feb 11, 2:35 AM ESTGale WarningJAX30 hr
Feb 11, 3:03 AM ESTFreeze WarningJAXFlagler30 hr
Feb 11, 1:42 PM ESTFreeze WatchJAXFlagler25 hr
Feb 11, 1:59 PM ESTWind Chill AdvisoryJAXFlagler, Nassau19 hr

Nearby

Red Flag Warnings in Georgia, 2012Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.